Alert archive / Texas / Flash Flood Warnings in 2013

Flash Flood Warning 22, NWS Norman, OK

June 19, 2013Foard County, Hardeman County, Texas

NWS Norman, OK issued this flash flood warning at Jun 19, 2013, 11:30 AM CDT for Foard County, Hardeman County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 19, 2013, 11:30 AM CDT (16:30 UTC)
Expired
Jun 19, 2013, 1:30 PM CDT
In force
2 hr
Issued by
NWS Norman, OK
Area
Storm-based polygon
Flood severity
None

Counties Foard County, TX, Hardeman County, TX

The radar

The Altus AFB radar (KFDR), 92 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 4.5 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2013-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1212 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2013-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 294 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1212 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
760 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
294 m²/s²
0-3 km storm-relative helicity
416 m²/s²
Significant tornado parameter
1.8
Supercell composite
20.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

348 
WGUS54 KOUN 191630
FFWOUN
TXC155-197-191830-
/O.NEW.KOUN.FF.W.0022.130619T1630Z-130619T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
1130 AM CDT WED JUN 19 2013

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FOARD COUNTY IN NORTHERN TEXAS...
  SOUTHWESTERN HARDEMAN COUNTY IN NORTHERN TEXAS...

* UNTIL 130 PM CDT

* AT 1119 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED HEAVY 
  RAIN. TWO TO THREE INCHES OF RAIN HAS ALREADY FALLEN OVER FAR 
  NORTHWEST FOARD COUNTY...WITH GREATER AMOUNTS OVER COTTLE AND 
  CHILDRESS COUNTIES. FLASH FLOODING IS ALREADY OCCURRING IN SOME 
  AREAS OF COTTLE COUNTY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE
  COPPER BREAKS STATE PARK...CROWELL AND MARGARET. 

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

THE PEASE RIVER WILL BE PARTICULARLY SUSCEPTIBLE TO FLASH FLOODING 
OVER THE NEXT COUPLE OF HOURS...WITH THE THREAT INCREASING SOUTHWARD 
AS HEAVY RAINS MOVE INTO CENTRAL AND SOUTHERN FOARD COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...FARMLAND...AND OTHER LOW LYING
SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE 
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. JUST ONE FOOT OF 
FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. 
WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN 
AROUND...DONT DROWN.

&&

LAT...LON 3423 10005 3424 10003 3424 10001 3422 10000
      3427 10000 3419 9964 3385 9964 3388 10005

$$

AUSTIN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 19, 6:52 AM CDT, 4 hours 38 minutes earlier.

Area forecast discussion, Jun 19, 6:52 AM CDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
652 AM CDT WED JUN 19 2013

.DISCUSSION...
12Z AVIATION DISCUSSION FOLLOWS BELOW...

&&

.AVIATION...
THUNDERSTORMS CONTINUE TO MOVE S/SE ACROSS THE TEXAS PANHANDLE AND
FAR NORTHWESTERN OKLAHOMA THIS MORNING. THIS ACTIVITY WILL
CONTINUE TO IMPACT KWWR AND KGAG THROUGH MID TO LATE MORNING. THIS
ACTIVITY WILL SLOWLY DISSIPATE THROUGH NOON. THUNDERSTORM CHANCES
WILL THEN INCREASE THROUGH THE AFTERNOON AND EVENING ACROSS
NORTHERN OKLAHOMA. LOW CONFIDENCE ON TIMING AND LOCATION...
THEREFORE...HAVE LEFT OUT A MENTION IN THE KWWR...KGAG...AND KPNC
TAFS. THERE REMAINS A CHANCE OF MVFR STRATUS ACROSS THE SOUTHERN
PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON...BUT
CONFIDENCE REMAINS LOW...SO KEPT CEILINGS AT VFR AT THE MOMENT.
WINDS WILL REMAIN OUT OF THE SOUTH...PICKING UP THROUGH
NOON...WITH AFTERNOON GUSTS 20 TO 25 KTS AT TIMES.

JTK

&&

.PREV DISCUSSION... /ISSUED 347 AM CDT WED JUN 19 2013/

DISCUSSION...
CURRENTLY...A WEAK MCS CONTINUES TO MOVE EASTWARD ACROSS SRN KS AND
NWRN OK. THIS AREA OF CONVECTION REMAINS FOCUSED ALONG A LOW-
LEVEL MOISTURE/THETA E AXIS POSITIONED ALONG/NEAR THE WRN KS/OK
BORDER.

OVERALL...MESOSCALE GUIDANCE HAS HAD A DIFFICULT GO THIS MORNING IN
THE TRACK AND INTENSITY OF THESE STORMS. CURRENT THOUGHTS LEAN
TOWARD THE MCS WEAKENING OVER THE NEXT FEW HOURS AS IT CONTINUES
TO TRACK EASTWARD. CONDITIONS ARE LESS FAVORABLE FOR MCS
MAINTENANCE ACROSS NRN AND CENTRAL OK...WHERE THE MOISTURE PROFILE
IS LESS FAVORABLE AND MID-LEVEL LAPSE RATES WEAKEN CONSIDERABLY.
THERE IS DECENT DEEP LAYER SHEAR...30-40KTS SPREAD INTO CENTRAL
OK...BUT MUCAPES REMAIN LOW FOR MCS SUPPORT...700 TO 1000 J/KG.
OVERALL...THE NEXT 12 TO 24 HOURS WILL POSE A FAIRLY DECENT
CHALLENGE FORECASTWISE. THE RECENT 06Z RUN OF THE HRRR REVISES ITS
PREVIOUS FORECAST...WITH CONVECTION DEVELOPING BEHIND THE MAIN
LINE AND SURGING SOUTHWARD THROUGH THE TX PANHANDLE THROUGH THE
MORNING. CURRENT RADAR TRENDS SUGGEST THIS MIGHT BE A POSSIBLE
SCENARIO...AS NEW CONVECTION HAS STARTED TO DEVELOP OVER THE PAST
HOUR...SINCE 230 AM...ACROSS SERN CO AND THE OK PANHANDLE. FOR THE
MOMENT...WILL CONTINUE WITH CHANCE POPS ACROSS NWRN OK THROUGH THE
MORNING HOURS.

FOR THIS AFTERNOON...THE SHALLOW 500MB RIDGE WILL CONTINUE TO
SHIFT/TILT EASTWARD ACROSS THE SRN PLAINS...WHILE ANOTHER LOW
AMPLITUDE SHORTWAVE TRAVERSES THE REGION. WITH UPPER LEVEL
SUPPORT...AND THE PAC NW TROUGH DIGGING EASTWARD...A STOUT SFC
TROUGH/FRONT WILL EXTEND THE LENGTH OF THE FRONT RANGE INTO THE
CENTRAL HIGH PLAINS. THIS COULD RESULT IN SOME WEAK SCATTERED
CONVECTION LATER THIS AFTERNOON AND OVERNIGHT ACROSS NRN
OK...PRIMARILY WELL NORTH OF THE I-40 AND I-44 CORRIDORS. EXPECT
COVERAGE TO BE LIMITED WITH THIS SYSTEM...WITH MOST LOCATIONS
LIKELY REMAINING DRY AFTER THIS MORNING.

FOR THE REMAINDER OF THE WEEK...UPPER LEVEL RIDGING WILL TAKE
HOLD...WITH SOUTH/SOUTHWEST FLOW SETTING UP SLOWLY THROUGH THE
WEEKEND. TEMPERATURES WILL WARM BACK UP...WITH AFTERNOON HIGHS WELL
INTO THE 90S...APPROACHING THE 100S ACROSS SWRN OK AND WRN N TX.
THERE COULD BE A FEW ISOLATED SHOWERS ACROSS FAR NWRN OK SUNDAY AS
THE WRN TROUGH INTENSIFIES AND A SFC FRONT APPROACHES THE
REGION...BUT AT THE MOMENT...EXPECT THE GOOD MAJORITY OF THE AREA TO
REMAIN DRY THROUGH THE WEEKEND.

JTK

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  85  69  89  71 /  10  10  10   0
HOBART OK         90  70  96  72 /  30  10  10  10
WICHITA FALLS TX  90  72  95  73 /  10  10   0   0
GAGE OK           87  69  96  73 /  70  20  10  10
PONCA CITY OK     85  69  88  72 /  30  30  30  10
DURANT OK         88  71  91  72 /  10  10  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

11/04/04
Hazardous weather outlook, Jun 19, 5:05 AM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
505 AM CDT WED JUN 19 2013

OKZ004>048-050>052-TXZ083>090-201200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
505 AM CDT WED JUN 19 2013

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO SEVERE WEATHER IS EXPECTED THIS MORNING. HOWEVER...ISOLATED
SEVERE STORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING
ACROSS FAR WESTERN AND NORTHERN OKLAHOMA.

DISCUSSION...
THUNDERSTORMS WILL AFFECT FAR NORTHWEST AND WEST-CENTRAL OKLAHOMA
EARLY THIS MORNING. ORGANIZED SEVERE WEATHER APPEARS UNLIKELY
THROUGH THE MORNING HOURS. WIND GUSTS OF 40 TO 50 MPH...LOWERED
VISIBILITY IN HEAVY RAIN...AND FREQUENT LIGHTNING WILL BE THE MAIN
CONCERNS THIS MORNING.

SEVERE STORM DEVELOPMENT WILL BE POSSIBLE NORTH AND WEST OF
OKLAHOMA LATE THIS AFTERNOON INTO THIS EVENING. SOME OF THESE
STORMS MAY MAINTAIN INTENSITY AND MOVE INTO FAR NORTHERN AND
WESTERN OKLAHOMA. LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE
PRIMARY CONCERNS THROUGH THE EVENING...ALTHOUGH THUNDERSTORM CHANCES
WILL CONTINUE THROUGH THE NIGHT ACROSS NORTHERN OKLAHOMA.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUN 20.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
A FEW THUNDERSTORMS MAY LINGER ACROSS FAR NORTHERN OKLAHOMA ON
THURSDAY. SEVERE WEATHER APPEARS UNLIKELY.

LOW THUNDERSTORM CHANCES WILL ENTER THE FORECAST ON SUNDAY INTO
MONDAY ACROSS NORTHWEST OKLAHOMA.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED
AROUND NOON TODAY.

In the hours before

Special weather statement, Jun 19, 5:31 AM CDT, 5 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
531 AM CDT WED JUN 19 2013

OKZ009-014-191100-
ROGER MILLS OK-ELLIS OK-
531 AM CDT WED JUN 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ROGER MILLS AND
SOUTHWESTERN ELLIS COUNTIES UNTIL 600 AM CDT...

AT 524 AM CDT...A THUNDERSTORM 20 MILES NORTHWEST OF DURHAM HAS
WEAKENED BELOW SEVERE LEVELS AND IS MOVING SOUTHEAST AT 30 MPH.

HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
HAIL UP TO HALF-INCH IN DIAMETER...

LOCATIONS IMPACTED INCLUDE...
DURHAM AND CRAWFORD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

&&

LAT...LON 3618 10000 3620 9999 3590 9967 3569 10000
TIME...MOT...LOC 1024Z 331DEG 25KT 3617 10013
Special weather statement, Jun 19, 10:28 AM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1028 AM CDT WED JUN 19 2013

TXZ083-084-191615-
HARDEMAN TX-FOARD TX-
1028 AM CDT WED JUN 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARDEMAN AND
NORTHERN FOARD COUNTIES UNTIL 1115 AM CDT...

AT 1025 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SWEARINGEN...
OR 10 MILES NORTHEAST OF PADUCAH...MOVING SOUTHEAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
LAZARE AND COPPERS BREAK STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MONITOR THE WEATHER SITUATION CLOSELY...AND BE ALERT FOR THREATENING
WEATHER CONDITIONS IN CASE THIS STORM BECOMES SEVERE.

&&

LAT...LON 3423 10005 3424 10003 3424 10001 3423 10000
      3429 10000 3410 9967 3409 9968 3384 9994
      3384 9996 3389 10005
TIME...MOT...LOC 1525Z 309DEG 24KT 3415 10013

AUSTIN
Special weather statement, Jun 19, 11:21 AM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1121 AM CDT WED JUN 19 2013

TXZ083-084-087-191645-
HARDEMAN TX-FOARD TX-KNOX TX-
1121 AM CDT WED JUN 19 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARDEMAN...FOARD AND
NORTHERN KNOX COUNTIES UNTIL 1145 AM CDT...

AT 1114 AM CDT...STRONG THUNDERSTORMS WERE LOCATED ACROSS
WESTERN FOARD COUNTY...WEST OF CROWELL... MOVING SOUTHEAST AT 20 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...
FLOODING...

LOCATIONS IMPACTED INCLUDE...
CROWELL...MARGARET...TRUSCOTT...LAZARE AND COPPERS BREAK STATE PARK.

LAT...LON 3423 10005 3424 10001 3423 10000 3429 10000
      3434 9996 3409 9952 3382 9965 3365 9999
      3383 10000 3384 10005
TIME...MOT...LOC 1614Z 341DEG 16KT 3396 10011

CMS

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 10:28 AM CDTSpecial Weather StatementOUNFoard47 min
Jun 19, 11:21 AM CDTSpecial Weather StatementOUNFoard24 min
Jun 19, 11:57 AM CDTSpecial Weather StatementOUNFoard, Knox63 min
Jun 19, 12:36 PM CDTSevere Thunderstorm WarningOUNKnox39 min
Jun 19, 1:13 PM CDTSevere Thunderstorm WarningOUNBaylor, Knox32 min

Nearby

Flash Flood Warnings in Texas, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.